ATLANTA -- The pharmacy that distributed a steroid linked to an outbreak of fungal meningitis has issued a voluntary recall of all of its products, calling the move a precautionary measure.
The New England Compounding Center announced the recall Saturday. The company said in a news release that the move was taken out of an abundance of caution because of the risk of contamination. It says there is no indication that any other products have been contaminated.
The Food and Drug Administration had previously told health professionals not to use any products distributed by the center.
The Centers for Disease Control and Prevention posted updated figures to its website Sunday showing there are 91 confirmed cases of the rare form of fungal meningitis. The outbreak spans nine states and has killed at least seven people.
The steroid linked to the outbreak had already been recalled, and health officials have been scrambling to notify anyone who may have received an injection of it. The Massachusetts pharmacy that made it has said it is cooperating with investigators.
It is not yet known exactly how many people may have been affected, though it could affect hundreds or even thousands of people who received the steroid injections for back pain from July to September.